MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPACEOAR SYSTEM; ABSORBABLE PERIRECTAL SPACER

BOSTON SCIENTIFIC CORPORATION SPACEOAR SYSTEM; ABSORBABLE PERIRECTAL SPACER
Model Number SO-2101
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Urinary Retention (2119); Discomfort (2330)
Date of Event 08/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after the spaceoar placement, the patient had been having discomfort during his post-procedural voiding trial.The patient was examined, and it was found fragments of spaceoar hydrogel at the tip of the patient's penis.The gel was pulled out of the patient's urethra and a cystoscopy was performed; it was extracted what appeared to be fragments of hydrogel within the patient's bladder.The only abnormality reported by the physician on the cystoscopy other than the gel fragments removed from the bladder was a red spot on the back of the patient's bladder close to a ureteral orifice.The physician reported no injuries or puncture sites were seen on or within the urethra.No issues were observed during the hydrodisection and the placement procedure, the placement was far away from the seminal vesicles and the patient's bladder.The placement was confirmed to be in the correct place via digital rectal examination.The physician decided to treat the patient with antibiotics to avoid infection.The patient was sent home without symptoms of pain; however, urinary retention was reported.
 
Additional Manufacturer Narrative
Blocks d4 and h4: the complainant was unable to report the lot number; therefore, the manufacture date and expiration date are unknown.Block h6: device code a1502 is being used to capture the reportable event of gel misplaced non-vascular.

Brand Name
SPACEOAR SYSTEM
Common Device Name
ABSORBABLE PERIRECTAL SPACER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
500 commander shea boulevard
quincy MA 02171
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20274268
Report Number2124215-2024-58565
Device Sequence Number7419055
Product Code OVB
UDI-Device Identifier00864661000102
UDI-Public00864661000102
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K181465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSO-2101
Device Catalogue NumberSO-2101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Initial Report FDA Received Date09/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale